Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 38, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 21, 2012, 5:42 PM CDT for Lincoln County, Oklahoma County, Oklahoma. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 5:42 PM CDT (22:42 UTC)
- Expired
- Mar 21, 2012, 6:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Lincoln County, OK, Oklahoma County, OK
The radar
The Norman radar (KTLX), 33 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.7 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
694
WUUS54 KOUN 212242
SVROUN
OKC081-109-212345-
/O.NEW.KOUN.SV.W.0038.120321T2242Z-120321T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CDT WED MAR 21 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME SOUTHWESTERN LINCOLN COUNTY IN CENTRAL OKLAHOMA...
OKLAHOMA COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 645 PM CDT
* AT 535 PM CDT...QUARTER SIZE HAIL WAS REPORTED IN THE VICNITY
OF CHOCTAW. RADAR INDICATED ANOTHER STRONG TO SEVERE THUNDERSTORM
NEAR HARRAH. BOTH STORMS WERE MOVING TOWARD THE NORTHWEST AT 15
MPH.
* LOCATIONS IMPACTED INCLUDE...
CHOCTAW...JONES...NICOMA PARK...LUTHER AND ARCADIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
FUNNEL CLOUDS WILL ALSO BE POSSIBLE WITH THESE STORMS. IF TORNADOES
DO DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE
RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.
&&
LAT...LON 3559 9705 3545 9731 3564 9749 3573 9719
3573 9714
TIME...MOT...LOC 2235Z 151DEG 11KT 3555 9714
$$
CMS2 follow-up statements
809
WWUS54 KOUN 212309
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
609 PM CDT WED MAR 21 2012
OKC081-109-212345-
/O.CON.KOUN.SV.W.0038.000000T0000Z-120321T2345Z/
LINCOLN OK-OKLAHOMA OK-
609 PM CDT WED MAR 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM
CDT FOR EXTREME SOUTHWESTERN LINCOLN AND OKLAHOMA COUNTIES...
AT 605 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG TO
SEVERE THUNDERSTORMS NEAR CHOCTAW AND 5 MILES NORTHEAST OF
HARRAH...MOVING NORTHWEST AT 15 MPH. HAIL TO THE SIZE OF QUARTERS
WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHOCTAW...JONES...NICOMA PARK...LUTHER AND ARCADIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3559 9705 3545 9731 3564 9749 3573 9719
3573 9714
TIME...MOT...LOC 2305Z 151DEG 11KT 3563 9720
$$478
WWUS54 KOUN 212341
SVSOUN
SEVERE WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK640 PM CDT
WED MAR 21 2012
OKC109-081-212355-
/O.EXP.KOUN.SV.W.0038.000000T0000Z-120321T2345Z/
LINCOLN OK-OKLAHOMA OK-
641 PM CDT WED MAR 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN
LINCOLN AND OKLAHOMA COUNTIES WILL EXPIRE AT 645 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3559 9705 3545 9731 3564 9749 3573 9719
3573 9714
TIME...MOT...LOC 2340Z 151DEG 11KT 3563 9720
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:32 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Mar 21, 3:32 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 332 PM CDT WED MAR 21 2012 ..DISCUSSION... CLOSED LOW OVER FAR SOUTHWEST OKLAHOMA WILL CONTINUE TO IMPACT OUR WEATHER TONIGHT INTO THURSDAY. LOW IS FORECAST TO TRACK NORTHWARD TONIGHT WITH VORT LOBE ROTATING NORTHEAST INTO CENTRAL AND EASTERN OKLAHOMA TONIGHT. STEEP LAPSE RATES THIS AFTERNOON WILL SUPPORT MARGINALLY SEVERE HAIL ALONG WITH BRIEF FUNNEL CLOUDS AND PERHAPS WEAK TORNADOES. PRECIPITATION AND INTENSITY WILL DIMINISH DURING THE EARLY TO MID EVENING WITH BETTER CHANCES FOR PRECIPITATION ACROSS CENTRAL AND NORTHERN PARTS OF THE STATE. RAIN AND SHOWERS WILL REMAIN POSSIBLE THURSDAY INTO THURSDAY AFTERNOON AS THE UPPER LOW MOVES ACROSS NORTHERN OKLAHOMA. UPPER RIDGE WILL BUILD OVER THE SOUTHERN PLAINS SATURDAY INTO SUNDAY...BRINGING DRY AND VERY WARM CONDITIONS. MODELS CONSISTENT IN TRACKING A TROUGH FROM SOUTHERN CALIFORNIA INTO THE CENTRAL AND NORTHERN PLAINS EARLY NEXT WEEK. THE MAIN RESULT WILL BE AN INCREASE IN SOUTHERLY WINDS AND PERHAPS A SLIGHT CHANCE FOR PRECIPITATION WITH A WEAK COLD FRONT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 44 57 42 75 / 50 70 20 0 HOBART OK 40 60 41 75 / 40 40 0 0 WICHITA FALLS TX 45 66 44 80 / 40 40 10 0 GAGE OK 34 59 36 75 / 60 30 0 0 PONCA CITY OK 41 57 42 70 / 60 70 40 10 DURANT OK 48 63 45 75 / 40 60 20 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Mar 21, 5:15 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
515 PM CDT WED MAR 21 2012
OKZ004>048-050>052-TXZ083>090-221200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
515 PM CDT WED MAR 21 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK IS SOUTH OF A LINE FROM HOLDENVILLE TO OKLAHOMA CITY
TO OKARCHE TO CLINTON AND ERICK OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH
THE EARLY EVENING HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS
AFTERNOON AND EARLY EVENING.
DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM THROUGH
THE EARLY EVENING HOURS...ESPECIALLY ACROSS CENTRAL AND SOUTHWEST
OKLAHOMA AND PART OF WESTERN NORTH TEXAS. STEEP MID-LEVLE
LAPSE RATES WILL SUPPORT A FEW SEVERE STORMS WITH HAIL UP TO THE
SIZE OF GOLFBALLS. A FEW STORMS MAY ALSO PRODUCE FUNNEL CLOUDS AND
BRIEF WEAK TORNADOES WILL BE POSSIBLE.
IF TORNADOES DO DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES
WILL BE RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY MAR 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AFTERNOON.
OTHER HAZARDOUS WEATHER...
NONE.In the hours before
Special weather statement, Mar 21, 4:29 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 429 PM CDT WED MAR 21 2012 OKZ034-036-212200- GREER OK-JACKSON OK- 429 PM CDT WED MAR 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREER AND NORTH CENTRAL JACKSON COUNTIES UNTIL 500 PM CDT... AT 425 PM CDT...A STRONG THUNDERSTORM NEAR MARTHA...MOVING NORTHWEST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... FUNNEL CLOUDS... LOCATIONS IMPACTED INCLUDE... ALTUS...BLAIR...MARTHA...ALTUS AIR FORCE BASE AND HESTER. FUNNEL CLOUDS WILL BE POSSIBLE WITH THESE STORMS. IF TORNADOES DO DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND SEEK SHELTER IF THREATENING WEATHER IS OBSERVED. LAT...LON 3489 9942 3477 9920 3460 9929 3465 9955 TIME...MOT...LOC 2125Z 113DEG 5KT 3471 9932 CMS
Special weather statement, Mar 21, 4:32 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
432 PM CDT WED MAR 21 2012
OKZ018-024-025-027>029-212215-
OKLAHOMA OK-KINGFISHER OK-GRADY OK-MCCLAIN OK-CLEVELAND OK-
CANADIAN OK-
432 PM CDT WED MAR 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA...SOUTHEASTERN
KINGFISHER...NORTHEASTERN GRADY...MCCLAIN...CLEVELAND AND CANADIAN
COUNTIES UNTIL 515 PM CDT...
AT 429 PM CDT...SCATTERED SHOWERS AND THUNDERSTORMS OVER CENTRAL
OKLAHOMA WERE PRODUCING OCCASIONAL FUNNEL CLOUDS. THE SHOWERS AND
STORMS WERE MOVING TOWARD THE NORTHWEST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FUNNEL CLOUDS...
LOCATIONS IMPACTED INCLUDE...
OKLAHOMA CITY...NORMAN...MIDWEST CITY...MOORE...DEL CITY...EL RENO...
STELLA...YUKON...BETHANY...MUSTANG...THE VILLAGE...WARR ACRES...
NEWCASTLE...NOBLE...TUTTLE...NICHOLS HILLS...SPENCER...PIEDMONT...
NICOMA PARK AND UNION CITY.
FUNNEL CLOUDS WILL BE POSSIBLE WITH THESE STORMS. IF TORNADOES DO
DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE
RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.
LAT...LON 3500 9742 3543 9810 3577 9777 3540 9714
3538 9714
TIME...MOT...LOC 2129Z 129DEG 9KT 3539 9761
CMSSpecial weather statement, Mar 21, 5:13 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 513 PM CDT WED MAR 21 2012 OKZ037-212245- TILLMAN OK- 513 PM CDT WED MAR 21 2012 ...SIGNIFICANT WEATHER ADVISORY FOR TILLMAN COUNTY UNTIL 545 PM CDT... AT 509 PM CDT...A STRONG THUNDERSTORM NEAR LOVELAND...MOVING NORTH AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... FUNNEL CLOUDS... LOCATIONS IMPACTED INCLUDE... HOLLISTER AND LOVELAND. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. FUNNEL CLOUDS WILL BE POSSIBLE WITH THIS STORM. IF TORNADOES DO DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND SEEK SHELTER IF THREATENING WEATHER IS OBSERVED. LAT...LON 3441 9899 3446 9867 3424 9867 3421 9889 TIME...MOT...LOC 2209Z 168DEG 5KT 3429 9880 CMS
Special weather statement, Mar 21, 5:21 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT WED MAR 21 2012
OKZ025-212245-
OKLAHOMA OK-
521 PM CDT WED MAR 21 2012
...SIGNIFICANT WEATHER ADVISORY FOR OKLAHOMA COUNTY UNTIL 545 PM
CDT...
AT 518 PM CDT...A STRONG THUNDERSTORM NEAR CHOCTAW...MOVING NORTH
AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
FUNNEL CLOUDS...
LOCATIONS IMPACTED INCLUDE...
MIDWEST CITY...CHOCTAW...SPENCER...JONES...NICOMA PARK...LUTHER...
TINKER AIR FORCE BASE...FOREST PARK AND LAKE ALUMA.
FUNNEL CLOUDS WILL BE POSSIBLE WITH THESE STORMS. IF TORNADOES DO
DEVELOP...WIND SPEEDS ASSOCIATED WITH THESE TORNADOES WILL BE
RELATIVELY WEAK. HOWEVER... RESIDENTS SHOULD REMAIN ALERT AND
SEEK SHELTER IF THREATENING WEATHER IS OBSERVED.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3537 9736 3537 9740 3562 9752 3568 9719
3540 9718
TIME...MOT...LOC 2218Z 167DEG 12KT 3545 9730
CMSLocal storm report, Mar 21, 5:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0522 PM HAIL OKLAHOMA CITY 35.47N 97.51W
03/21/2012 E0.88 INCH OKLAHOMA OK LAW ENFORCEMENT
SE 29TH AND S HENNEY RD
&&
DWLocal storm report, Mar 21, 5:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
539 PM CDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM HAIL CHOCTAW 35.48N 97.27W
03/21/2012 E1.00 INCH OKLAHOMA OK PUBLIC
10TH AND HENNEY
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 8:11 PM CDT | Special Weather Statement | OUN | Caddo | 34 min |
| Mar 20, 10:37 PM CDT | Special Weather Statement | OUN | Garvin | 38 min |
| Mar 20, 11:22 PM CDT | Special Weather Statement | OUN | Cleveland | 23 min |
| Mar 21, 1:30 PM CDT | Special Weather Statement | OUN | Washita | 30 min |
| Mar 21, 2:03 PM CDT | Special Weather Statement | OUN | Washita | 27 min |
| Mar 21, 2:14 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 33 min |
| Mar 21, 2:50 PM CDT | Special Weather Statement | OUN | Caddo | 25 min |
| Mar 21, 3:15 PM CDT | Special Weather Statement | OUN | Kiowa | 30 min |
| Mar 21, 3:16 PM CDT | Special Weather Statement | OUN | Roger Mills | 29 min |
| Mar 21, 3:46 PM CDT | Special Weather Statement | OUN | Jackson | 29 min |
| Mar 21, 4:29 PM CDT | Special Weather Statement | OUN | Jackson | 31 min |
| Mar 21, 4:32 PM CDT | Special Weather Statement | OUN | Canadian, Cleveland, Oklahoma | 43 min |
| Mar 21, 5:13 PM CDT | Special Weather Statement | OUN | Tillman | 32 min |
| Mar 21, 5:21 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Mar 21, 6:37 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.